Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 24, NWS Melbourne, FL

May 1, 2017

NWS Melbourne, FL issued this small craft advisory at May 1, 2017, 4:33 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 1, 2017, 4:33 AM EDT (08:33 UTC)
Expired
May 2, 2017, 4:00 AM EDT
In force
23 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

246 
WHUS72 KMLB 010833
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT MON MAY 1 2017

AMZ555-570-572-575-020200-
/O.NEW.KMLB.SC.Y.0024.170501T0833Z-170502T0200Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
433 AM EDT MON MAY 1 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...SOUTHEAST NEAR 20 KNOTS AND GUSTY.

* WAVES/SEAS...SHORT PERIOD SEAS BETWEEN 4 AND 6 FEET...UP TO 7
  FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
399 
WHUS72 KMLB 011921
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT MON MAY 1 2017

AMZ555-575-012030-
/O.CAN.KMLB.SC.Y.0024.000000T0000Z-170502T0200Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
321 PM EDT MON MAY 1 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WHILE WINDS AND SEAS CONTINUE TO SLOWLY RELAX, CONDITIONS WILL
REMAIN POOR FOR SMALL CRAFT BOATING AS SOUTHERLY WINDS CONTINUE
BETWEEN 15 AND 20 KNOTS OVERNIGHT, WITH SHORT PERIOD SEAS BUILDING
TO 4 TO 6 FEET.

$$

AMZ570-572-020800-
/O.EXT.KMLB.SC.Y.0024.000000T0000Z-170502T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
321 PM EDT MON MAY 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY...

* WINDS...SOUTHEAST TO SOUTH NEAR 20 KNOTS AND GUSTY.

* WAVES/SEAS...SHORT PERIOD SEAS BETWEEN 5 AND 6 FEET...UP TO 7 
  FEET IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 1, 4:13 AM EDT, 20 minutes earlier.

Area forecast discussion, May 1, 4:13 AM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
413 AM EDT Mon May 1 2017

...Poor to Hazardous Boating Conditions Today...

...A Few Periods of Much Needed Rain this Week, but it's Not the
Start of the Wet Season...

.DISCUSSION...

Today-Tonight...A highly amplified H30-H20 jet pattern extending
from the High Plains, into central TX, then up the MS River Valley
will maintain a deep and well dvlpd storm system over the nation's
midsection as the latter lifts thru the Upr Midwest/Great Lakes
region. The system is expected to gain further strength as it lifts
north, giving it sufficient torque crank a cold front into FL
panhandle today, then into the N FL peninsula overnight and erodes
the wrn flank of the Atlc ridge.

Increasing PoPs today as brisk SE low/mid lvl flow veers to S/SW
ahead of the front and taps moisture over the NW Carib. H85-H30
vorticity and H30-H20 fields are not expected to be particularly
strong given the distance separating the storm center from the srn
extension of its frontal trof. Nevertheless, respectable convergence
is anticipated thru the H100-H70 lyr as the trof advances and
interacts with the wrn flank of the retreating Atlc ridge.

The 00Z RAOBs continue to show very dry thru the H70-H50 lyr that
will require substantial moisture advection to support anything more
than chc PoPs. Will cap PoPs at 30pct over the nrn half of the
CWA...40pct over the srn half as the S/SW mid lvl flow will modify
the srn counties first. Overnight PoPs will be based on proximity to
the frontal boundary as its moisture band works its way into the
state...50pct over the nrn counties, 40pct central counties, and
30pct srn counties.

Lack of deep dynamic support will hinder tsra activity, but will
include slgt chc of tsras areawide as H50 temps btwn -9C/-10C could
be tapped as srly flow keep aftn sfc temps AOA avg. Maxes in the
M/U80s along the coast, U80s/L90s interior. Light but steady srly
winds overnight will generate abv avg min temps in the L/M70s.

Tue-Tue Night...Strong surface low over the Great Lakes lifting
northeast will abandon the southern extension of its frontal trof,
leaving it washing out roughly over central FL.

Pre-frontal band of convection should extend over the Atlantic to
around Cape Canaveral early Tue morning, but some activity may
linger over land from the Cape to Orlando. Modest surface heating
southward from there, combined with weak frontal convergence and
weak divergence aloft, should allow for convection to be
reinvigorated during the late morning/afternoon and affect areas
from south Brevard to the Treasure Coast and Okeechobee. The highest
chance for showers/storms with locally heavy rain should occur in
those areas and likely POPs look warranted there.  Elsewhere will go
with 40-50 percent rain chances.

Wed-Fri...A shortwave trough will dig into the southern Plains
then lift northeast through late week, pulling a strengthening
surface low with it. The associated frontal boundary will approach
the local area Thu and slide to our southeast on Fri.

On Wed, the models show slight lingering moisture over southern
sections from old frontal boundary, but much drier air elsewhere as
weak high pressure area transitions offshore to our north.
Only planning to include small POPs around Okeechobee.

Frontal band moisture is forecast to reach the area Thu afternoon
into Thu night and bring the next chance for showers/storms.  The
band of convection should pass offshore Fri morning. Latest
guidance supports our current forecast of chance POPs but QPF
output would suggest a period of likely POPs is possible.

Next Weekend...Cool front settling through the Bahamas will leave us
in a dry west/northwest flow Sat.  Morning lows will be below normal
and may fall into the mid 50s across the north.  High temperatures
will also be below normal in the upper 70s to lower 80s. Weak high
pressure is forecast across the area Sunday, which will continue
the dry weather. Morning lows look below normal again and highs
should reach the lower-mid 80s.

&&

.AVIATION...Thru 02/06Z.
Sfc Winds: Thru 01/13Z...interior sites SE 7-11KTS btwn FL010-020 SE
WS 30-35KTS...coastal sites SE 9-13KTS with ocnl G18-22KTS. Btwn
01/13Z-01/16Z...bcmg S/SW 13-17KTS with fqnt G21-26KTS. Btwn 01/21Z-
01/24Z...bcmg S/SE 8-12KTS. Btwn 02/00Z-02/03Z...bcmg S/SE 6-10KTS.

Vsbys/WX/Cigs: Thru 01/16Z...prevailing cigs AOA FL120...coastal
sites ocnl cigs btwn FL020-030 with brief MVFR vsbys in isold shra.
Aft 01/16Z-02/03Z...chc MVFR shras/slgt chc IFR tsras all sites.

&&

.MARINE...
Today-Tonight...Broad and well organized storm system blanketing the
nation's midsection will lift acrs the Great Lakes over the next 24-
36hrs, cranking a cold front thru the Deep South and N FL Panhandle
today, then into the north FL Peninsula overnight. Moderate to fresh
S/SE breeze thru late evng, diminishing in the predawn hrs to a
gentle to moderate S/SW breeze as the frontal trof erodes the wrn
flank of the Atlc ridge. Seas 4-5FT nearshore and 5-6FT offshore...
up to 7FT in the Gulf Stream.

Winds are well within caution range and may reach SCA criteria for a
few hrs, esp over the offshore leg north of Sebastian Inlet. Data
buoys indicating seas in the 4-6FT range with dominant pds arnd
6sec. While winds/seas may not meet strict SCA criteria, overall
conditions are sufficiently degraded to warrant an extension of the
SCA thru 02Z this evng.

Tue-Wed...A weakening frontal trough will move into the waters Tue
and cause the pressure gradient to ease. South/southwest winds
should be 10-15 knots and diminish to around 10 knots in the
afternoon, except winds becoming north/northeast 10-15 knots from
about Cape Canaveral northward. Showers and thunderstorms are
likely Tue, especially around and south of the Cape. The front
will dissipate by Wed and weak high pressure north of the waters
will provide a northeast-east wind flow 10-15 knots.

Thu-Fri...Another front will approach on Thu and winds will turn
southerly and increase to near 20 knots late.  The front is forecast
to slide southeast of the waters Fri afternoon. Post frontal winds
look westerly 10-15 knots. There will be a chance of showers/storms
from about late Thu afternoon through Fri morning.

&&

.CLIMATE...Record warm min temperatures (DAB/MLB/VRB) for 30-April...

DAB...75 (old record 72 in 1991)
MLB...76 (old record 73 in 2012)
VRB...76 (old record 75 in 1991)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  72  82  64 /  30  50  40  10
MCO  91  73  86  67 /  30  40  50  10
MLB  87  74  84  70 /  40  40  60  30
VRB  86  74  85  69 /  40  30  60  30
LEE  91  73  88  66 /  30  50  40  10
SFB  90  73  85  65 /  30  50  50  10
ORL  91  73  86  67 /  30  50  50  10
FPR  87  73  85  69 /  40  30  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
     Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
     Inlet 20-60 nm.

&&

SHORT TERM...Bragaw
LONG TERM....Lascody
Hazardous weather outlook, Apr 30, 5:51 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
551 AM EDT Sun Apr 30 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
551 AM EDT Sun Apr 30 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will lead to a moderate risk for rip
currents, and a stronger than normal northward flowing longshore
current in the surf zone at the central Florida Atlantic beaches
today. The threat for rips will be greatest between 300 PM and
sunset, due to tidal effects.

If heading to the beach, check with the local beach patrol for
additional information about ocean hazards, and always heed the
advice of lifeguards. Remember to swim only within sight of a
lifeguard, and never swim alone.

.WIND AND SEA IMPACT...
Southeast winds near 20 knots will produce choppy short period
seas to around 6 feet, resulting in poor to hazardous boating
conditions, especially well offshore south of Cape Canaveral.

.FIRE WEATHER IMPACT...
Continued dry vegetation combined will lead to a High Fire Danger,
with the potential for wildfire spread during the late morning and
afternoon. Any unattended fires are likely to escape, and outdoor
burning is prohibited in most east central Florida counties.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The potential for wildfire spread will remain high early this week
as gusts southeast to south winds continue.

The chance of lightning storms will increase this week with the
approach of a low pressure trough on Tuesday, and a cool front
Thursday night into Friday.

Conditions will remain poor to hazardous for operation of small
craft through Monday night.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:50 PM EDTSpecial Marine WarningMLB85 min
May 1, 5:00 PM EDTSpecial Weather StatementMLBSeminole60 min
May 1, 5:11 PM EDTSpecial Weather StatementMLBBrevard, Indian River64 min
May 1, 5:16 PM EDTSpecial Marine WarningMLB119 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.